Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 117, NWS Morristown, TN

June 6, 2005Hamblen County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 6, 2005, 8:34 PM EDT for Hamblen County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 8:34 PM EDT (00:34 UTC)
Expired
Jun 6, 2005, 9:01 PM EDT
In force
27 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Hamblen County, TN

The radar

The Knoxville radar (KMRX), 13 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1733 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM EDT, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 6, 3:30 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
330 PM EDT MON JUN 6 2005

.SHORT TERM...(TONIGHT)...SCATTERED THUNDERSTORMS CONTINUING TO
TRACK NORTH INTO THE MRX CWA THIS AFTERNOON.  SOME OF THE STORMS ARE
QUITE STRONG AND ARE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS.
THESE STORMS ARE FORMING IN A RATHER STRONGLY UNSTABLE AIR MASS WITH
THE AID OF MOISTURE AND LIFT PUSHING IN ADVANCE OF A FRONTAL
BOUNDARY.  EXPECT STORMS TO DIMINISH OVERNIGHT WITH LOSS OF DIURNAL
HEATING.

.LONG TERM......(TUESDAY THROUGH MONDAY)...CONTINUED UNSETTLED
WEATHER PATTERN THROUGH THE REST OF THE WEEK WITH NORMAL SUMMERTIME
AFTERNOON/EVENING CONVECTION POSSIBLE EACH DAY.

&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             88  70  87  69 /  50  30  40  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  86  68  87  67 /  50  30  40  20
OAK RIDGE, TN                       86  68  86  67 /  50  30  40  20
TRI CITIES AIRPORT, TN              84  65  86  64 /  50  30  40  30

&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

MJB
Hazardous weather outlook, Jun 6, 3:40 AM EDT, 16 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
340 AM EDT MON JUN 6 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-070900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
340 AM EDT (240 AM CDT) MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

AN INCREASE IN MOISTURE ACROSS THE SOUTHERN APPALACHIANS AND
TENNESSEE VALLEY WILL ALLOW THE COVERAGE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS TO INCREASE AS WELL.  SINCE THE STORMS
WITH TORRENTIAL RAINS WILL BE DRIFTING VERY SLOWLY...LOCALIZED
HEAVY RAINFALL IS POSSIBLE PRODUCING ISOLATED FLASH FLOODING.

ALSO...SOME OF THE STRONGER THUNDERSTORMS MAY BECOME SEVERE WITH
THE MAIN THREAT BEING DAMAGING DOWNBURSTS WINDS AND HAIL UP TO
PENNY SIZE.

NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...

SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGHOUT THE WEEK...ESPECIALLY ACROSS THE HIGHER
ELEVATIONS.  HEAVY RAINS AND FREQUENT LIGHTNING WILL BE THE MAIN
CONCERN...BUT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.  THE
MAIN THREAT FROM THE SEVERE STORMS WILL BE DAMAGING DOWNBURSTS
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY THROUGH FRIDAY...BUT MAINLY
DURING THE AFTERNOON AND EVENING HOURS.  COVERAGE OF THE SEVERE
STORMS SHOULD REMAIN ISOLATED.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

DH

In the hours before

Special weather statement, Jun 6, 3:05 PM EDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
305 PM EDT MON JUN 6 2005

TNZ099-100-062004-
BRADLEY TN-HAMILTON TN-
INCLUDING THE CITIES OF...CHATTANOOGA AND CLEVELAND
305 PM EDT MON JUN 6 2005

A VERY STRONG THUNDERSTORM OVER HAMILTON COUNTY WILL LIKELY HAVE
WINDS 40 TO 50 MPH WITH HAIL UP TO 1/2 INCH POSSIBLE.  THIS IS A
LITTLE LESS THAN SEVERE LEVEL THUNDERSTORMS WHICH HAVE 58 MPH WINDS
AND GREATER AND HAIL 3/4 INCH OR LARGER...HOWEVER THESE ARE STRONG
ENOUGH TO PUSH OVER SOME WINDS.

THE NATIONAL WEATHER SERVICE IN MORRISTOWN WILL CONTINUE TO MONITOR
THIS STORM AND IF FURTHER STRENGTHENING OCCURS...ISSUE A SEVERE
THUNDERSTORM WARNING IF NEEDED.
Local storm report, Jun 6, 5:52 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
552 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     SIGNAL MOUNTAIN         35.13N 85.34W
06/06/2005                   HAMILTON           TN   LAW ENFORCEMENT

            1 TREE AND POWERLINES DOWN ON TUCKER STREET.

0230 PM     TSTM WND DMG     6 NNW CHATTANOOGA       35.15N 85.30W
06/06/2005                   HAMILTON           TN   LAW ENFORCEMENT

            1 TREE, POWERLINES AND A POWER POLE DOWN ON SEVIER ST. IN
            HIXSON.

&&

FERRELL
Local storm report, Jun 6, 6:22 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
622 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             MURPHY                  35.09N 84.03W
06/06/2005  1.00 INCH        CHEROKEE           NC   PUBLIC

            QUARTER SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.

0545 PM     TSTM WND DMG     MURPHY                  35.09N 84.03W
06/06/2005                   CHEROKEE           NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
            OFFICE.

&&

MEP
Local storm report, Jun 6, 6:29 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     MURPHY                  35.09N 84.03W
06/06/2005                   CHEROKEE           NC   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTY WIDE. REPORTED BY SHERIFFS
            OFFICE.

&&

MEP
Local storm report, Jun 6, 6:30 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MORRISTOWN TN
630 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             MURPHY                  35.09N 84.03W
06/06/2005  1.75 INCH        CHEROKEE           NC   PUBLIC

            GOLFBALL SIZE HAIL IN MURPHY. REPORTED BY PUBLIC.

&&

MEP
Local storm report, Jun 6, 8:08 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 PM EDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     SUNBRIGHT               36.24N 84.67W
06/06/2005                   MORGAN             TN   LAW ENFORCEMENT

            TREE DOWN ON MOBIL HOME ON HUGH JONES RD NEAR SUNBRIGHT.
            REPORTED BY SHERIFFS OFFICE. NO INJURIES.

0645 PM     TSTM WND DMG     10 S ONEIDA             36.36N 84.51W
06/06/2005                   SCOTT              TN   LAW ENFORCEMENT

            TREE DOWN ON MTN VIEW RD. REPORTED BY SHERIFFS OFFICE.

0700 PM     HAIL             1 N KNOXVILLE           35.99N 83.95W
06/06/2005  0.75 INCH        KNOX               TN   AMATEUR RADIO

            DIME TO PENNY SIZE HAIL JUST NORTH OF DOWNTOWN KNOXVILLE.
            REPORTED BY SPOTTER.

0720 PM     TSTM WND DMG     KNOXVILLE               35.97N 83.95W
06/06/2005                   KNOX               TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN CITY AND COUNTY WIDE. REPORTED BY 911
            DISPATCHER.

0730 PM     TSTM WND DMG     7 W SEVIERVILLE         35.89N 83.70W
06/06/2005                   SEVIER             TN   LAW ENFORCEMENT

            TREE DOWN ON DUPONT RD. REPORTED BY SHERIFFS OFFICE.

0740 PM     TSTM WND DMG     6 NW SEVIERVILLE        35.95N 83.65W
06/06/2005                   SEVIER             TN   LAW ENFORCEMENT

            TREE DOWN ON BOYDS CREEK HWY. REPORTED BY SHERIFFS
            OFFICE.

0745 PM     TSTM WND DMG     5 NW SEVIERVILLE        35.94N 83.64W
06/06/2005                   SEVIER             TN   AMATEUR RADIO

            SEVERAL TREES DOWN NW SEVIER COUNTY. REPORTED BY SPOTTER.

&&

MEP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 8:02 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins43 min
Jun 7, 7:24 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan55 min
Jun 7, 7:43 PM EDTSevere Thunderstorm WarningMRXUnicoi, Washington48 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.